Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS Jacksonville, FL

April 21, 2006Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 21, 2006, 3:42 PM EDT for Marion County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2006, 3:42 PM EDT (19:42 UTC)
Expired
Apr 21, 2006, 4:15 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:58 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 21, 1:58 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
158 PM EDT FRI APR 21 2006

.SHORT TERM...ONLY A SMATTERING OF CLOUDS ACROSS ACROSS JAX CWA AS
OF 1 PM EDT. THIS IS DUE TO QUITE DRY CONDITIONS AS 12Z KJAX
SOUNDING INDICATED PWAT NEAR 1 INCH...COUPLED WITH SUBSIDENCE
ASSOCIATED WITH MEAN LAYER RIDGE. ATMOSPHERE WILL UNDERGO CHANGES
BEGINNING LATE THIS AFTERNOON AS MEAN LAYER RIDGE IS FORECAST TO
SLOWLY SHIFT EAST...WITH LOW-LEVEL SOUTHERLY FLOW PROVIDING
INFLUX OF MOISTURE AND INSTABILITY. WILL OMIT POPS FOR THIS
EVENING AS SUBSIDENCE INVERSION BETWEEN H85 AND H7 REMAINS TOO
STRONG. WILL INTRODUCE SLIGHT CHANCE POPS AFTER MIDNIGHT FOR
WESTERN-MOST ZONES OF JAX CWA...WHERE PRE-FRONTAL DYNAMICS WILL
FIRST IMPACT.

SATURDAY MAY BE AN ACTIVE WEATHER DAY AS VIGOROUS SHORTWAVE TROUGH
AND ATTENDANT FRONTAL SYSTEM IS FORECAST TO TRACK ACROSS JAX CWA.
AT THIS TIME...FOCUS AREA FOR STRONG/POSSIBLY SEVERE THUNDERSTORMS
WILL BE ALONG AND EAST OF U.S. HIGHWAY 301 CORRIDOR WHERE MAXIMUM
DAYTIME HEATING WILL COINCIDE WITH PLACEMENT OF FRONTAL SYSTEM.
MAIN CONCERNS AT THIS TIME ARE HAIL AND GUSTY TO POSSIBLY STRONG
WINDS. FRONT IS FORECAST TO DEPART OFFSHORE LATE SATURDAY...FOLLOWED
BY DRY CONDITIONS SUNDAY AND MONDAY. TEMPERATURES WILL LIKELY
CONTINUE ABOVE CLIMATOLOGY AS MEAN LAYER RIDGE QUICKLY BUILDS IN
FROM THE WEST.

.LONG TERM (TUE THROUGH FRI)...WILL MAINTAIN DRY FORECAST FOR
TUESDAY AS MEAN LAYER RIDGE SLOWLY FLATTENS ACROSS THE SOUTHEAST
UNITED STATES. NEXT SHORTWAVE TROUGH AND ATTENDANT SURFACE FRONT
IS FORECAST TO TRAVERSE JAX CWA WEDNESDAY. WILL MENTION CHANCE
POPS ACROSS THE BOARD WITH SHOWER/THUNDERSTORM WORDING.

THURSDAY AND FRIDAY...WILL INCLUDE N-S DISTRIBUTION OF POPS WITH
HIGHEST POPS GENERALLY SOUTH OF A LINE FROM GAINESVILLE TO ST
AUGUSTINE (WHERE FRONTAL BOUNDARY IS CURRENTLY FORECAST TO STALL).
DIFFICULT TO DETERMINE DEGREE OF INSTABILITY FOR THESE TWO
DAYS...THUS WILL MAINTAIN SHOWER/THUNDERSTORM WORDING.

&&

.MARINE...
SOUTHERLY FLOW WILL CONTINUE TO INCREASE TONIGHT AND SATURDAY AHEAD
OF THE FRONT AND WILL RAISE SMALL CRAFT EXERCISE CAUTION HEADLINES
FOR THE OFFSHORE WATERS AT WINDS WILL LIKELY REACH 15 TO 20 KNOTS IN
A GOOD NOCTURNAL WIND EVENT. SEAS WILL BUILD SLIGHTLY INTO THE 3-5
FT RANGE. OTHERWISE THE MAIN EVENT WILL BE A LINE OF STRONG
THUNDERSTORMS MOVING INTO THE COASTAL WATERS LATE SATURDAY AFTERNOON
AND EVENING. SUNDAY THROUGH TUESDAY SHOULD FEATURE WINDS LESS THAN
15 KNOTS AND SEAS 4 FT OR LESS. NEW 12Z GFS PROGGING BRIEF NELY WIND
EVENT FOR NEXT WEDNESDAY.

&&

.FIRE WEATHER...
DISPERSION INDICES ARE EXPECTED TO REACH INTO THE 65 TO 75 RANGE
SATURDAY AFTERNOON WITH MODERATE SWLY FLOW AND MAX TEMPS IN THE
80S...BUT RHS SHOULD REMAIN ABOVE 35%. FOR SUNDAY AFTERNOON...IT
APPEARS AS THOUGH RHS SHOULD FALL BELOW 35 PERCENT FOR SEVERAL
HOURS ACRS THE SUWANNEE RIVER VALLEY IN NERN FL...BUT DURATIONS ARE
RIGHT AT 4 HOURS AND LIGHT WINDS...SO WILL LET MID SHIFT TAKE ONE
MORE LOOK BEFORE PULLING THE TRIGGER ON A FIRE WEATHER WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  65  83  57  86 /  20  50   5   0
SSI  68  81  61  82 /  10  60  20   0
JAX  65  85  59  83 /  10  60  10   0
SGJ  68  85  63  82 /  10  60  20   0
GNV  64  86  59  86 /  10  40  10   0
OCF  64  86  60  86 /  10  40  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZAPPE
MARINE/FIRE WX...HESS
Hazardous weather outlook, Apr 21, 10:00 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT FRI APR 21 2006

UPDATED TO REMOVE DENSE FOG ADVISORY

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211400-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1000 AM EDT FRI APR 21 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING AS THE EAST COAST AND WEST COAST SEABREEZES COLLIDE. STRONG
GUSTY WINDS ARE POSSIBLE IN THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...STRONG THUNDERSTORMS POSSIBLE SATURDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON SATURDAY
AHEAD OF A COLD FRONT. STRONG STORMS ARE POSSIBLE...ESPECIALLY
DURING SATURDAY AFTERNOON ACROSS THE EASTERN PORTION OF THE AREA AS
CONVECTION IS ENHANCED BY THE ATLANTIC SEABREEZE. THE GREATEST
THREATS FROM THESE STORMS WILL BE HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/HESS

In the hours before

Special weather statement, Apr 21, 2:55 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT FRI APR 21 2006

FLZ040-211930-
MARION-
255 PM EDT FRI APR 21 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 330 PM EDT...

AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF RAINBOW LAKES
ESTATES...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES AND OCALA AIRPORT
THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Apr 21, 3:18 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT FRI APR 21 2006

FLZ040-211945-
MARION-
318 PM EDT FRI APR 21 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN CONTINUED FOR SOUTHWEST
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 345 PM
EDT...

AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES SOUTHWEST OF OCALA AIRPORT...OR
ABOUT 9 MILES NORTHEAST OF BEVERLY HILLS...MOVING NORTHEAST AT 10
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANTOS
AND OCALA AIRPORT THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 5:53 AM EDTDense Fog AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more3 hr
Apr 21, 4:52 PM EDTSevere Thunderstorm WarningJAXAlachua38 min
Apr 21, 5:27 PM EDTSevere Thunderstorm WarningJAXAlachua33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.